MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was not enough sample to perform serial dilution to rule out hamma or heterophilic interference.The remaining sample was sent to a referenece laboratory for ipth determination.The result was not provided.Siemens healthcare diagnostics is investigating.The limitations section of the instructions for use states: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.Interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis.".
 
Event or Problem Description
Discordant advia centaur xp ipth results were obtained for a patient sample.The patient sample had a result greater than 1900.The sample was diluted (1:5) and the results were low.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of these discordant ipth result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00183 on august 24, 2017.08/25/2017 additional information: the physician was expecting a normal ipth result.The only information provided was that the clinical chemistry tests for the patient were normal and no intra-operative ipth was ever ordered.The patient sample was sent to a reference laboratory for ipth testing and the sendout result was reported as the final result.The customer could not find the send out report to provide the test method or result obtained to siemens.The patient sample is not available for in-house testing.Therefore, the cause of the discordant ipth result can not be determined.Siemens cannot rule out a potential unidentified interference in the patient sample.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6818896
Report Number1219913-2017-00183
Device Sequence Number137119
Product Code CEW
UDI-Device Identifier00630414579160
UDI-Public00630414579160
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2018
Device Model NumberN/A
Device Catalogue Number10492369
Device Lot Number38520368
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1